MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXPECT¿; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC - SPENCER EXPECT¿; BIOPSY NEEDLE KIT
Model Number M00550010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 01/25/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect¿ needle device was used in the tail of pancreas during an endoscopic ultrasound fine needle aspiration (eus fna) procedure performed on (b)(6) 2014 as part of the e7084 eus fna cystic lesions clinical study.The patient had a history of diabetes.The patient¿s pancreatic cystic lesion (pcl) was located in the tail of the pancreas and was not symptomatic.The pcl was unilocular and had a maximal diameter of 15mm and a perpendicular measurement of 12mm.The pcl was connected to the pancreatic duct.There were no solid components, no presence of visible mucin, and no distinct pcl wall.The maximal pancreatic duct diameter size was 23mm and a mural nodule was not present.On (b)(6) 2014, the patient underwent eus fna.Prophylactic antibiotics were given and the route of access of the echoendoscope was gastric.During the procedure, the pcl could be reached and penetrated.One pass was attempted and was successful, and no salvage procedure was required.The total volume of aspirate was 2ml.The aspirate¿s viscosity was like water, the clarity was clear, the color was transparent.Per the eus fna, the disease was determined to be intraductal papillary mucinous neoplasm (ipmn).On (b)(6) 2014, the patient presented with acute pancreatitis and was admitted to the hospital.The patient was discharged on (b)(6) 2014.According to the physician, the patient had undergone a separate fna from a transitional zone in the main pancreatic duct of the pancreas.Per the physician, fnas of the main duct carry higher risk of pancreatitis.Therefore, the physician was unable to determine with 100% certainty whether the pancreatitis was due to the cyst fna with the expect needle or due to the other fna of the main duct.

Brand Name
EXPECT¿
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7446925
Report Number3005099803-2018-01190
Device Sequence Number2052994
Product Code FCG
UDI-Device Identifier08714729790044
UDI-Public08714729790044
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K100712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/25/2016
Device Model NumberM00550010
Device Catalogue Number5001
Device Lot Number16413340
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR